Colon Obstruction due to an Anticoagulant Induced Intramural Haematoma- A Rare Case Report 739-741
Dr. Kishan Prasad HL,
Associate Professor, Department of Pathology,
K S Hegde Medical Academy of Nitte University,
Deralakatte, Mangalore, Karnataka, India.
A spontaneous, intramural, intestinal haematoma is a rare complication of the anticoagulant therapy. We are reporting here, a rare case of a 63-years-old male, who presented with intestinal obstruction which was caused by an intramural and a submucosal colonic haematoma, which had resulted from warfarin administration. This patient rapidly improved after taking conservative treatment. A history of anticoagulant use with a prolonged INR value in patients who present with abdominal pain, should alert the physicians or surgeons to search for this entity. It is extremely important to recognize this syndrome at its early stages, to avoid an unnecessary operation, since the outcome is usually excellent after a conservative treatment.